Alert archive / Florida / Red Flag Warnings in 2010
Red Flag Warning 4, NWS Miami, FL
NWS Miami, FL issued this red flag warning at Jan 5, 2010, 5:18 AM EST for Palm Beach County, Florida. It took effect at Jan 5, 2010, 1:00 PM EST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 5, 2010, 5:18 AM EST (10:18 UTC)
- In effect from
- Jan 5, 2010, 1:00 PM EST
- Expired
- Jan 5, 2010, 5:06 PM EST
- In force
- 4 hr
- Issued by
- NWS Miami, FL
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 115 km from the middle of the area, began a volume at 10:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 10.3 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2070 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
119 WWUS82 KMFL 051018 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 518 AM EST TUE JAN 5 2010 FLZ070>074-172-173-052300- /O.CAN.KMFL.FW.A.0003.100105T1800Z-100105T2300Z/ /O.NEW.KMFL.FW.A.0004.100106T1700Z-100107T0300Z/ INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-COASTAL BROWARD-COASTAL MIAMI DADE- 518 AM EST TUE JAN 5 2010 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING ... ...FIRE WEATHER WATCH IS CANCELLED... RH'S COULD FALL TO 35 PERCENT OR LESS ACROSS THE AREA THIS AFTERNOON. A COLD AND DRY AIR MASS WILL CONTINUE IN PLACE THROUGH WEDNESDAY...WITH AGAIN THE POTENTIAL FOR RELATIVE HUMIDITIES TO ONCE AGAIN FALL BELOW 35 PERCENT FOR 4 HOURS OR MORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FLZ063-066>068-168-052300- /O.UPG.KMFL.FW.A.0003.100105T1800Z-100105T2300Z/ /O.NEW.KMFL.FW.W.0004.100105T1800Z-100105T2300Z/ /O.NEW.KMFL.FW.A.0004.100106T1700Z-100107T0300Z/ GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH- COASTAL PALM BEACH- 518 AM EST TUE JAN 5 2010 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM EST THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... RH'S WILL CONTINUE BETWEEN 30 TO 35 PERCENT RANGE ACROSS THE AREA THROUGH THIS AFTERNOON. A COLD AND DRY AIR MASS WILL CONTINUE IN PLACE THROUGH WEDNESDAY...WITH AGAIN THE POTENTIAL FOR RELATIVE HUMIDITIES TO ONCE AGAIN FALL BELOW 35 PERCENT FOR 4 HOURS OR MORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
1 follow-up statement
321 WWUS82 KMFL 052206 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 506 PM EST TUE JAN 5 2010 FLZ063-066>068-168-060615- /O.CAN.KMFL.FW.W.0004.000000T0000Z-100105T2300Z/ /O.NEW.KMFL.FW.A.0005.100107T1600Z-100107T2300Z/ /O.CON.KMFL.FW.A.0004.100106T1700Z-100107T0300Z/ GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH- COASTAL PALM BEACH- 506 PM EST TUE JAN 5 2010 ...RED FLAG WARNING FOR TODAY IS CANCELLED... ...FIRE WEATHER WATCH WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... ...FIRE WEATHER WATCH THURSDAY MORNING THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE HAS CANCELLED THE RED FLAG WARNING FOR TODAY. DRY AIR BEHIND THE COLD FRONT TODAY DID NOT DROP DEW POINTS ENOUGH TO ALLOW RELATIVE HUMIDITY TO DROP NOT ONLY INTO THE 30S BUT TO CRITICAL VALUES. THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FLZ070>074-172-173-060615- /O.NEW.KMFL.FW.A.0005.100107T1600Z-100107T2300Z/ /O.CON.KMFL.FW.A.0004.100106T1700Z-100107T0300Z/ INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-COASTAL BROWARD-COASTAL MIAMI DADE- 506 PM EST TUE JAN 5 2010 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FLZ069-075-174-060615- /O.NEW.KMFL.FW.A.0005.100107T1600Z-100107T2300Z/ COASTAL COLLIER-MAINLAND MONROE-FAR SOUTH MIAMI DADE- 506 PM EST TUE JAN 5 2010 ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. RISING AFTERNOON TEMPERATURES PLUS VERY LOW DEW POINTS WILL POSSIBLY LEAD TO RELATIVE HUMIDITIES FALLING TO BELOW 35 PERCENT ALL ZONES FOR 4 OR MORE CONSECUTIVE HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Jan 5, 5:05 AM EST, 13 minutes earlier.
Area forecast discussion, Jan 5, 5:05 AM EST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
505 AM EST TUE JAN 5 2010
.DISCUSSION...A LARGE AND DEEP UPPER TROF REMAINS ACROSS THE
EASTERN CONUS THIS MORNING WHILE A RIDGE OF COLD, DRY, ARCTIC HIGH
PRESSURE REMAINS OVER CENTRAL SECTIONS OF THE COUNTRY. THE SUB
TROPICAL JET ALSO CONTINUES TO BE ACTIVE TRANSPORTING MID AND HIGH
LVL MOISTURE ACROSS THE NW CARIBBEAN, THE SOUTHERN GULF, AND S FL.
THE SURFACE RIDGE. MODELS CONTINUE TO AGREE THAT THE LARGE UPPER
TROF WILL REMAIN IN PLACE THROUGH THE PERIOD, WHILE MULTIPLE
IMPULSES ROUND THE BASE OF THE TROF CONTINUOUSLY REINFORCING THE
TROF. ONE SUCH SHORT WV IS CURRENTLY MOVING OFF THE SE ATLANTIC
COAST WHILE YET ANOTHER SURGE IN ARCTIC AIR SPILLS SOUTH AND INTO
S FL... OF COURSE WHILE THIS OCCUR THE VERY COLD AIRMASS IS
PARTIALLY MOVING ACROSS THE NW GULF WATERS CREATING SLIGHTLY
UNSTABLE CONDITIONS AND INCREASING MOISTURE TO THE WEST HALF OF THE
FL PENINSULA. THIS INC IN CLOUD COVER AND EVEN A FEW SPRINKLES
TO VERY LIGHT SHRA HAS HELPED KEEP TEMPS FROM FALLING TOO FAR ~
JUST TO SLIGHTLY ABOVE FREEZING. OPTED NOT TO CANCEL THE FREEZE
WARNING SINCE ISOLATED AREAS ARE AT 33 TO 35 AND THERE IS STILL
TIME TO REACH THAT MAGICAL NUMBER OF 32. THE SURGE OF COLD AIR IS
EXPECTED TO HAVE SETTLED ACROSS S FL TONIGHT WITH MUCH OF THE COLD
COVER CLEARED OUT (FINGERS CROSSED). ATTM PULLED THE TRIGGER ON
THE FREEZE WARNING FOR TONIGHT ACROSS MUCH OF THE INTERIOR... HELD
OFF ON COASTAL PALM BEACH, AND METRO BROWARD AND MIAMI-DADE
COUNTIES AS UNCERTAINTIES REMAIN IN THE FORECAST, BUT VERY CLOSE
TO FREEZING IN THE WESTERN SECTIONS OF THESE ZONES. WILL LET DAY
SHIFT TAKE A LOOK.
WED AFTERNOON THROUGH THURS... A BRIEF BREAK WILL OCCUR IN THE
REINFORCING FRONTS AND TEMPS AND MOISTURE WILL SLOWLY AND SLIGHTLY
MODERATE. A VERY COLD AIRMASS (1054MB HIGH) WILL MOVE OUT OF
CANADA AND INTO MONTANA... HEADED SOUTH. AHEAD OF THIS RIDGE, A
STRONG SHORT WAVE WILL DROP SE INTO THE PLAINS.
THURS NIGHT THROUGH FRI EVENING... THE AFOREMENTIONED S WV WILL
MOVE INTO THE MID TO LOWER MS VALLEY WITH MID LVL MOISTURE
INCREASING OVER S FL COURTESY OF THE SUB TROPICAL JET AHEAD OF THE
SHORT WAVE. A WEAK SURFACE LOW MAY ALSO DEVELOP IN THE NORTHERN
GULF AND MOVE EAST ACROSS N OR CENTRAL FL. AREAS OF LIGHT RAIN MAY
RESULT... ALTHOUGH MOST AREAS WILL BE MORE IN THE SPRINKLE VARIETY
AS DRY AIR AT THE SURFACE MAY HAVE A DIFFICULT TIME WORKING OUT.
FRI NIGHT THROUGH THE WEEK... THE COLD AIRMASS/STRONG RIDGE WILL
SETTLE ACROSS THE SOUTHEASTERN STATES AND PLUNGE MORE COLD AIR
SOUTH WITH A RETURN OF FREEZING TEMPS EXPECTED, ESPECIALLY OVER
THE INTERIOR.
&&
.MARINE...ANOTHER SURGE OF ARCTIC AIR IS MOVING INTO THE AREA THIS
MORNING AND WINDS AND SEAS WILL INCREASE THIS MORNING TO AROUND 20
KTS AND INTO THE 6 TO 8 FEET RANGE IN THE GULF STREAM AN THE GULF
WATERS BEYOND 40 NM...AND THE LAKE AS FAR AS THE WINDS GO. AS THIS
SURGE MOVES FARTHER AWAY WINDS AND SEAS WILL GRADUALLY DECREASE
THIS EVENING AND TONIGHT. WINDS AND SEAS ARE EXPECTED TO REMAIN
BELOW SCA CRITERIA FROM EARLY WED MORN THROUGH FRI MORNING...THEN
ANOTHER COLD FRONT WILL SWEEP THROUGH WIND ROUGH MARINE CONDITIONS
EXPECTED FRIDAY THROUGH THIS WEEKEND.
&&
.FIRE WEATHER...A COLD AND DRY ARCTIC AIRMASS CONTINUES TO SPILL
INTO THE REGION ON THE NORTH TO NORTHWEST FLOW THIS MORNING...
HOWEVER A BIT OF GULF MOISTURE IS ALSO WORKING IN. THE GULF
MOISTURE SHOULD BE SIGNIFICANT ENOUGH TO HOLD MUCH OF THE WEST HALF
OF S FL OUT OF RFW CRITERIA, BUT ALONG THE LAKE REGION AND ACROSS
METRO AND COASTAL PALM BEACH, RHS MAY FALL INTO THE LOW 30S FOR A
FEW HOURS. ATTM DECIDED TO CANCEL THE WATCH FOR COLLIER, BROWARD,
AND MIAMI-DADE WHERE CLOUD COVER MAY AND INCREASED LOW LVL
MOISTURE MAY BE ENOUGH TO EITHER KEEP THE DURATION OF SUB 35
PERCENT RH LOW OR TO NONE AT ALL. THE N TO NW FLOW WILL CONTINUE
WED WITH SOME GULF MOISTURE WORKING INTO THE GULF COASTAL AREAS
AGAIN... HENCE THE WATCH FOR ALL AREAS BUT COASTAL COLLIER,
MAINLAND MONROE, AND FAR SOUTH DADE. MOISTURE WILL BEGIN TO
INCREASE SLIGHTLY THURS, HOWEVER RHS WILL STILL FALL TO AROUND 35
PERCENT IN THE AFTERNOON FOR A COUPLE HOURS.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 55 31 57 38 / - 0 0 0
FORT LAUDERDALE 59 38 60 43 / - 0 0 0
MIAMI 60 37 60 42 / - 0 0 0
NAPLES 55 37 58 39 / 10 0 0 0
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FREEZE WARNING FROM 11 PM THIS EVENING TO 10 AM EST WEDNESDAY
FOR FLZ063-FLZ066-FLZ067-FLZ068-FLZ070-FLZ071-FLZ073.
FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR FLZ063-FLZ066-FLZ067-FLZ068-FLZ070-FLZ071-
FLZ072-FLZ073-FLZ074-FLZ168-FLZ172-FLZ173.
FREEZE WATCH FROM THIS EVENING THROUGH WEDNESDAY MORNING FOR
FLZ072-FLZ074-FLZ168.
WIND CHILL ADVISORY UNTIL 6 AM EST EARLY THIS MORNING FOR FLZ068-
FLZ072-FLZ168-FLZ172.
FREEZE WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING
FOR FLZ063-FLZ066.
RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 6 PM EST THIS
EVENING FOR FLZ063-FLZ066-FLZ067-FLZ068-FLZ168.
FREEZE WARNING UNTIL 8 AM EST THIS MORNING FOR FLZ063-FLZ066-
FLZ067.
AM...SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR AMZ610-
AMZ650-AMZ651-AMZ670-AMZ671.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR GMZ676.
&&
LONG TERM...04/TINGLER
SHORT TERM/AVIATION...17/ERAHazardous weather outlook, Jan 4, 3:09 PM EST, 14 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 309 PM EST MON JAN 4 2010 FLZ063-066>075-168-172>174-051100- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 309 PM EST MON JAN 4 2010 ...FREEZE WARNING LAKE OKEECHOBEE REGION TONIGHT... ...WIND CHILL ADVISORY PALM BEACH, BROWARD METRO TONIGHT... ...FREEZE WATCH MUCH OF SOUTH FLORIDA TUESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT TEMPERATURES: LOW TEMPERATURES TONIGHT COULD DROP TO AROUND OR JUST BELOW FREEZING ACROSS PARTS OF THE INTERIOR. THE GREATEST THREAT IS OVER THE LAKE OKEECHOBEE REGION. WIND CHILLS BELOW 35 DEGREES ARE POSSIBLE ACROSS THE INTERIOR, METRO PALM BEACH AND METRO BROWARD COUNTIES WHERE A WIND CHILL ADVISORY IS IN EFFECT. WIND CHILLS ACROSS METRO MIAMI AND THE NAPLES AREAS WILL RANGE FROM 35 TO 40 DEGREES. WAVES: SEAS OF 6 TO 7 FEET ARE POSSIBLE FOR NORTHERN PARTS OF THE GULF STREAM AS WELL AS THE OFFSHORE GULF WATERS. STRONG WINDS WILL COMBINE WITH THESE SEAS TO CREATE HAZARDOUS MARINE CONDITIONS. WIND: WINDS OF 20 TO 25 KNOTS WILL BE POSSIBLE ACROSS THE ATLANTIC WATERS OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY FREEZING TEMPERATURES ARE POSSIBLE AGAIN THROUGH THE MIDDLE OF THE WEEK ACROSS PARTS OF SOUTH FLORIDA. A FREEZE WATCH IS IN EFFECT FOR GLADES, HENDRY, AND INLAND PORTIONS OF COLLIER, PALM BEACH, MIAMI- DADE AND BROWARD COUNTIES TUESDAY NIGHT ALONG WITH METRO AND COASTAL PALM BEACH COUNTY, METRO BROWARD AND METRO MIAMI-DADE COUNTIES. FREEZING TEMPERATURES MAY BE POSSIBLE FOR A BRIEF TIME IN THE LAKE OKEECHOBEE REGION WEDNESDAY NIGHT. FOR THE REST OF THE METROPOLITAN AREAS, LOWS IN THE UPPER 30S TO THE 40S ARE EXPECTED, LASTING ALL THE WAY THROUGH THE MIDDLE PART OF THE WEEK. THERE MAY BE A BRIEF WARMING TREND BY THURSDAY AND FRIDAY, BUT ANOTHER STRONG COLD FRONT IS EXPECTED TO PASS LATE ON FRIDAY WITH A RETURN TO MUCH BELOW NORMAL TEMPERATURES BY SATURDAY. FREEZING TEMPERATURES WILL AGAIN BE POSSIBLE OVER PORTIONS OF INTERIOR SOUTH FLORIDA NEXT WEEKEND. STAY TUNED TO THE LATEST FORECAST UPDATES ON THIS COLD WEATHER EPISODE ALONG WITH POSSIBLE ADDITIONAL FREEZE WATCHES AND POSSIBLE FREEZE WARNINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. STRASSBERG
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 5, 5:18 AM EST | Fire Weather Watch | MFL | Broward, Miami-Dade, Palm Beach | 24 hr |
| Jan 5, 5:57 AM EST | Freeze Watch | MFL | Broward, Collier, Glades, Hendry, Miami-Dade, Palm Beach | 33 hr |
| Jan 5, 5:57 AM EST | Freeze Warning | MFL | Broward, Collier, Glades, Hendry, Miami-Dade, Palm Beach | 28 hr |
| Jan 5, 2:56 PM EST | Wind Chill Advisory | MFL | Broward, Collier, Miami-Dade, Monroe, Palm Beach | 19 hr |
| Jan 5, 5:06 PM EST | Fire Weather Watch | MFL | Broward, Collier, Miami-Dade, Monroe, Palm Beach | 25 hr |
Nearby
Red Flag Warnings in Florida, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.